It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-18-2008, 01:32 PM   #1
Senior Member
(female)
 
Join Date: Oct 2005
Posts: 128
meredith100 HB User
Sexual side effects from antidepressants

Hi all,
I have taken various SSRIs for anxiety and depression. They help. However, I've noticed decreased sexual drive which is really a shame. Is there anything I can do to enhance sex/offset these side effects? Do stimulants like Ritalin or Aderall help (my dr. has considered adding these anyway because of fatigue). I also take Wellbutrin (with prozac) but it doesnt offset the decreased sex drive. I havent lost interest in sex or sexual sensation, it's just dampened. Is there anything else one can do - foods, exercises, I dont know...please share. And good luck to all of you , depression gets better.

 
Old 08-18-2008, 02:35 PM   #2
Veteran
(female)
 
Join Date: Jul 2008
Location: us
Posts: 303
lucylucy HB User
Re: Sexual side effects from antidepressants

Have you discussed dropping the Prozac all together? When I was on it, I eventually reached a point where I couldn't achieve orgasm at all. It was so frustrating I gave up on sex, which wasn't good for my marriage. It also made me very lethargic.

I feel great on Wellbutrin alone. My sexual response is even better than when I was in my 20's, and it improved my concentration and energy level.

Exercise also helps a lot. Kegel exercises are very good for women. Get into the habit of doing them everyday, and you'll eventually see a difference.

I took Adderall when I was in grad school, and I don't think it has any effect on sexual feelings.

Last edited by lucylucy; 08-18-2008 at 02:38 PM.

 
Sponsors Lightbulb
   
Old 08-20-2008, 11:51 AM   #3
Senior Member
(female)
 
Join Date: Oct 2005
Posts: 128
meredith100 HB User
Re: Sexual side effects from antidepressants

Thanks. If it was depression alone, I'd definitely go for wellbutrin alone. But I have OCD, and prozac helps that. It's frustrating though because I still really want and enjoy sex, but it's not the same. So Im wondering how to keep the anxiety/ocd at bay while also being able to have a normal sex life again
any thoughts?

 
Old 08-21-2008, 04:45 PM   #4
Veteran
(female)
 
Paddy55's Avatar
 
Join Date: May 2008
Location: London Canada
Posts: 398
Paddy55 HB UserPaddy55 HB UserPaddy55 HB UserPaddy55 HB UserPaddy55 HB User
Re: Sexual side effects from antidepressants

Hi Meredith.
A tip my family doc suggested that helps: Let's say you are planning to have sex on saturday night. Then on thursday, take your regular dose of the SSRI. Friday, take half of it. Saturday, skip the SSRI altogether. Then start back with full dosage again starting on sunday. You will have to test it to see how often you can do this.

Good luck,
Paddy

 
Old 08-21-2008, 06:08 PM   #5
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: ontario
Posts: 3,776
Blog Entries: 1
trg247 HB Usertrg247 HB Usertrg247 HB User
Re: Sexual side effects from antidepressants

Skipping doses or halfing doses is a recipe for chaos and would send your body into withdrawal mode. There needs to be a better and safer way then messing with your medication. I saw that women who use Viagra to overcome sexual side effects so maybe ask your doctor about that.

take care
trg247
__________________
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder

Current Meds
Pristiq
Cymbalta
Seroquel
Temazapam

 
Old 08-25-2008, 04:20 AM   #6
Inactive
(female)
 
Join Date: Aug 2008
Location: Australia
Posts: 109
AliceT HB User
Re: Sexual side effects from antidepressants

I take zoloft and lamacital and also have problems with decreased sexual sensation. My doctor also recommends skipping the day's dose of zoloft (not lamactial) if we are planning sex that night. It does ruin a bit of the spontinaity but it does help to 'remind' my body for when things happen spontaneiously too. I am on a low dose...

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Are There Any AntiDepressants W/no Sexual Side Effects leasarenay Depression 7 08-11-2009 05:41 AM
just started effexor- weight and sexual side efx questions Wendy88 Anxiety 3 09-27-2007 09:32 PM
How do you handle Sexual Side Effects anytwo Obsessive Compulsive Disorder (OCD) 9 11-28-2006 01:05 AM
Lexapro: sexual side effects? missyrachel-1 Depression 10 07-21-2004 06:47 AM
Sexual side effects of drugs.. lynn2004 Panic Disorders 3 07-13-2004 10:20 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 10:52 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!